Skip to content
Crazy Ear
avatar
4betterhealth4 posted:
Two months ago, I woke up with an earache in both ears, and I'm not prone to earaches ... haven't had one in about 15 years, and only a couple in my life. The next day it wasn't any better, so I went to the doctor, and he said both ears looked red and prescribed a Z-pak. By the time I had finished the medication, the earache was completely gone, but a couple of days later, I woke up with both ears muffled and full of fluid ... back to the doctor and this time he said the ears didn't look red or inflamed, but they did appear cloudy, and he diagnosed otitus media with effusion, so he prescribed Biaxin to keep an earache from recurring. A week later, I had finished the Biaxin, but the ears seemed no better, so I went to an ENT. He said he didn't think another antibiotic was necessary, and he told me that the ears needed more time for the fluid to drain or to be absorbed. Sure enough, a couple of weeks later, the ears cleared, and I thought everything had resolved. The right ear seemed back to normal, but I couldn't help but notice that the left ear, while not muffled or clogged, seemed to have a faint static-like undercurrent noise when exposed to certain sounds. For instance, sometimes while watching television or sometimes while driving, I became aware of what seemed like heightened sensitivity in the left ear. When things were quiet ... it went away. And, for the most part, it was tolerable ... but, it just didn't feel like it should. I could hear everything in both ears ... just frustrated with this faint soundwave that seemed to have taken up in my left ear! And, I must say that normally I'm not one to frequent the doctor (I hadn't had any cause to take an antibiotic in almost eight years until all of this) but back to the ENT I went! He said the right ear looked good, but the left ear had a retracted eardrum, probably caused by the fluid, and he prescribed Prednisone to reduce any inflammation in the Eustachian tube. He also gave me a prescription for Flonase to be taken after finishing the Prednisone to keep the passages open. He said to try the Valsalva Maneuver to further promote the drainage. Well, after finishing the Prednisone, I started with the Flonase, and while I do think there has been improvement ... there is still some static in the left ear in some situations. I know from previous posts that a definitive diagnosis isn't possible because of being online ... but do you think there's a chance this might resolve and my left ear will go back to the way it was two months ago? I do have some TMJ, and I have been rather stressed since my dad passed away four months before all this ear trouble began ... but I'm not sure either of those things contributed to this problem! But, I must admit, whenever my mind is occupied, the problem isn't nearly as noticeable! After reading numerous posts, I really suspected tinnitus, but like I've already mentioned, the problem goes away when things are quiet ... (fortunately, I haven't missed a minute's sleep because of it) ... and I feel very thankful and blessed for that! Any thoughts or advice would be greatly appreciated. Thanks!
Reply


Helpful Tips

Ear and allergies
For what it's worth, my brother has been getting allergy shots for a year and the ringing in his ears has stopped..... More
Was this Helpful?
1 of 1 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.